MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MICRORAPTOR KNOTLESS SA PEEK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. MICRORAPTOR KNOTLESS SA PEEK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205021
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during open medial epicondyle ligament reconstruction surgery, the body of the microraptor pk anchor was missing when it was about to be inserted in the bone tunnel.The failure was noticed after the device was loaded and just before deployment, the tip was seen to be in the deployed formation and the proximal section of the implant was missing.The missing section was search but it could not be found.The procedure was completed by changing the surgical technique, similar to a double row repair tightening the sutures to a knotted suture anchor.The tip was removed together with the implant holder were still attached.There was a delay less than 30 minutes and no further complications were reported.No further information nor details of the patient available.
 
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Additional Manufacturer Narrative
H10 h3: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the microraptor knotless peek suture anchor found an assembly process summary that specifies the attachment of the 2.75mm anchor prior to the attachment of the distal anchor and the suture threader.A clinical review states that the proximal section of the implant remained in the patient, it is intended for implantation to allow for bone ingrowth, it is unknown if will migrate and there is potential risk for tissue inflammation and/or pain.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
MICRORAPTOR KNOTLESS SA PEEK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18348699
Report Number1219602-2023-02478
Device Sequence Number20168801
Product Code MBI
UDI-Device Identifier00885556722527
UDI-Public885556722527
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K181746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2026
Device Catalogue Number72205021
Device Lot Number51095724
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2023
Supplement Date Received by Manufacturer01/11/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date01/15/2024
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown